MAUDE Adverse Event Report: Covidien EEA; STAPLER, SURGICAL

Covidien EEA; STAPLER, SURGICAL
Model Number TRIEEA28MT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Wound Dehiscence (1154); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Unintended Radiation Exposure (4565); High White Blood Cell Count (4594); Blood Protein Abnormal (4595)
Date of Event 07/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, post-operatively of a procedure in (b)(6) 2026 where a circular stapler was used, the patient had elevated leukocyte but was in good spirits.The next day, leukocyte counts rose further, c-reactive protein (crp) was high, and the patient experienced pain and bleeding.The next day, when the surgeon viewed the ct scan, a large mass was visible, prompting a decision to reoperate the patient.Upon lifting the colon during reoperation, the anastomosis was observed to be open.The patient had an early anastomotic dehiscence involving 70¿80% of the anastomosis circumference.Consequently, the surgeon decided to transect the colon and create a temporary ileostomy.The surgeon noted that the descended colon was viable, well-perfused, and tension-free, and that there was a dissecting hematoma in the wall.The patient¿s hospital stay was extended as a result.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
Covidien
sabanetas industrial park
ponce PR 00716 -440
Manufacturer (Section G)
Covidien
sabanetas industrial park
ponce PR 00716 -440
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50303567
Report Number2647580-2026-02412
Device Sequence Number10135339
Product Code GAG
UDI-Device Identifier10884521593022
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K172361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRIEEA28MT
Device Catalogue NumberTRIEEA28MT
Device Lot NumberP6C0685
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2026
Initial Report FDA Received Date08/18/2026
Date Device Manufactured03/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale